• Rheumatoid Arthritis

    Asked by Fran106 on Monday, November 16, 2020

    Rheumatoid Arthritis

    Has anyone gotten RA? I know Tamoxifen may have caused my arthritis. Still on it for 2.5 years of 10. What did they suggest?

    7 Answers from the Community

    7 answers
    • omaalyce's Avatar
      omaalyce (Best Answer!)

      Yes, I was diagnosed in February 2020 exactly 3 years after my last chemo. Taxol had already given me neuropathy in my hands and feet and now I have confirmed RA. In fact, my rheumatologist is looking at my neck and back as a separate type of arthritis because RA typically is not found in those areas. I was told to remain on the Tamoxifen and now give myself a shot once a week of Methotrexate. This has added to issues with my one kidney, lost the other to renal cell cancer in 1993. I tell you this growing old stuff is a challenge.

      The RA is a real challenge as it adds to my low energy levels and sleep issues. I see so many different specialists that it's not funny. Since my breast cancer was on my left side I see my heart specialist 3 months. Which I am thankful for now that the RA has developed.

      There are some good websites available for RA patients. Educational ones to help you understand some of the issues we can face. You can also interact with others who have RA. https://rheumatoidarthritis.net/

      Keep in touch as I would love to hear what your doctor says about the Tamoxifen. God Bless you, I hope you get some answers.

      8 days ago
    • Cgracie007's Avatar
      Cgracie007

      Yes I stopped taking it. It literally ruined my life from the side effects. The doctors wouldn’t listen. From chronic pain to severe anxiety and depression. I stopped and within two months I was human again. But in that 5 years I lost jobs and went into so much debt I’m still trying to climb out. Once I learned how the stats the doctors give us are highly skewed and the actually benefits are negligible once results are interpreted properly I stopped and didn’t even tell my doctor. Recently a study has come out that they don’t need to be using such high doses as well. I got tired of being a Guinea pig to an industry that doesn’t listen to us anyway.

      8 days ago
    • Cgracie007's Avatar
      Cgracie007

      I rely on managing excess estrogen naturally with diet and supplements. There is no way I was taking that poison for 10. I’m still so angry at myself for taking it for 5. My instincts told me to stop it was poison but the doctors guilted me into thinking if I didn’t take it I would die.

      8 days ago
    • Cgracie007's Avatar
    • Fran106's Avatar
      Fran106

      Reply to Omaalyce: couldnt figure out how to answer you directly. My dr does not want me to stop tamoxifen, we sound like we both had the same reactions. I cannot stop as i had breast cancer 2 times.The taxetare and other meds gave me neuropathy and hair loss. Have lots of side effects bone and tooth loss. I too feel much older and look it, for my age. I agree, having trouble going from Dr to Dr w ailments.

      8 days ago
    • Cgracie007's Avatar
      Cgracie007

      Fran did they ever check to see if you even can metabolize the drug? You need CY2D6 to metabolize it and when you don’t or don’t have enough is when you end up with all the nasty side effects. So you may be taking it and it’s not even doing anything positive. Take a look at the link I posted. All doctors are going to want you to take it. But the sad truth is it’s not nearly as effective as they claim. There are homeopathic ways to remove the hormones with out taking a daily dose of chemo.

      8 days ago
    • Bengal's Avatar
      Bengal

      I refused to take tamoxifen when I learned the potential side effects. No thank you. My oncologist didn't fight me on it. I had been on Anostrozole for a year and quit because of the detrimental effects it was having on me. Tried exemestane for ONE day and quit because I had an allergic reaction to it. Lestrozole was about three weeks before I said, I just don't want to live this way. I have Osteo-arthritis and it has gotten much worse since treatment. They "cure" our cancer but the never ending list of other health issues we are left to deal with is exhausting. "New Normal" indeed!

      4 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.